Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 9, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 20, 2025, 2:01 AM MDT for 18 counties in Nebraska. It took effect at Mar 20, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:01 AM MDT (08:01 UTC)
- In effect from
- Mar 20, 2025, 11:00 AM MDT
- Expired
- Mar 20, 2025, 7:01 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS83 KLBF 200801 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 301 AM CDT Thu Mar 20 2025 ...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THURSDAY AFTERNOON THROUGH THURSDAY EVENING AND AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING... NEZ204-206-210215- /O.UPG.KLBF.FW.A.0007.250320T1700Z-250321T0200Z/ /O.NEW.KLBF.FW.W.0009.250320T1700Z-250321T0200Z/ /O.NEW.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 301 AM CDT Thu Mar 20 2025 /201 AM MDT Thu Mar 20 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE, SANDHILLS, AND PORTIONS OF NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from noon CDT /11 AM MDT/ today to 9 PM CDT /8 PM MDT/ this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for low relative humidity and gusty winds is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...West 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 62. * LIGHTNING...Not Expected. * IMPACTS...Any fire starts have a good potential to spread rapidly and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-210200- /O.UPG.KLBF.FW.A.0007.250320T1700Z-250321T0200Z/ /O.NEW.KLBF.FW.W.0009.250320T1700Z-250321T0200Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 301 AM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 63. * LIGHTNING...Not Expected. * IMPACTS...Any fire starts have a good potential to spread rapidly and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-210215- /O.NEW.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ Frenchman Basin- 201 AM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE, SANDHILLS, SOUTHWEST NEBRASKA, AND PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...1 PM through 8 PM CDT Friday * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Up to 58. * LIGHTNING...Not expected. * IMPACTS...Any fire starts have a good potential to spread rapidly and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
323 WWUS83 KLBF 201932 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Thu Mar 20 2025 ...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO THIS EVENING AND AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING... NEZ204-206-210345- /O.UPG.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ /O.CON.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 232 PM CDT Thu Mar 20 2025 /132 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...For the rest of today, west 15 to 25 mph with gusts up to 40 mph. For Friday, northwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...In the low teens. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-210345- /O.UPG.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Frenchman Basin- 132 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-210345- /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Loess Plains- 232 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM to 8 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-210200- /O.CON.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 232 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Through 9 PM CDT this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
411 WWUS83 KLBF 210101 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 801 PM CDT Thu Mar 20 2025 NEZ204-206-211315- /O.CAN.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 801 PM CDT Thu Mar 20 2025 /701 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 57. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-210215- /O.CAN.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 801 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. While humidity recovery tonight will be poos and winds will occasionally be gusty overnight, Red Flag conditions are no loner expected so the Red Flag warning this evening has been cancelled. $$ NEZ210-219-211315- /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Frenchman Basin-Loess Plains- 801 PM CDT Thu Mar 20 2025 /701 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 19, 11:36 PM MDT, 2 hours 25 minutes earlier. Its key messages:
- Winds decrease quickly tonight as the storm system moves off to the east of the area.
- Attention then turns to fire weather. Will be issuing a Fire Weather Watch for Wednesday across parts of the area.
- Additional fire weather concerns will continue into the weekend.
- Several weak waves and associated Pacific cold fronts will cross the area the weekend into early next week. Little precipitation is expected with these systems/fronts. &&
Area forecast discussion, Mar 19, 11:36 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1236 AM CDT Thu Mar 20 2025 .KEY MESSAGES... - Winds decrease quickly tonight as the storm system moves off to the east of the area. - Attention then turns to fire weather. Will be issuing a Fire Weather Watch for Wednesday across parts of the area. - Additional fire weather concerns will continue into the weekend. - Several weak waves and associated Pacific cold fronts will cross the area the weekend into early next week. Little precipitation is expected with these systems/fronts. && .SHORT TERM /THROUGH FRIDAY/... Issued at 239 PM CDT Wed Mar 19 2025 Storm system will move east of the area tonight and the strong north winds will quickly diminish after sunset. Skies will quickly clear from the northwest, and as winds become light northwest, temperatures will drop into the upper teens and lower 20s overnight. Attention then turns fire weather concerns both Thursday and Friday. Upper level ridging aloft will translate eastward across the area during the day Thursday. This will be ahead of a shortwave digging into the northern Rockies area. A surface low will deepen ahead of the shortwave across western South Dakota. A leeward surface trough will extend south of the low across the Panhandle into eastern Colorado. West to southwest low-level flow will become gusty across the area ahead of the surface trough and southeast of the surface low. Very dry air will mix eastward off the higher terrain to the west and have posted a Fire Weather Watch for a large part of western and north central Nebraska. Winds will decrease some Thursday night...but still remain in the 10- 20 mph range as they switch to the northwest as the surface trough advances eastward across the area. Poor humidity recovery is expected...with humidity values only recovering to around 55%. As the shortwave advances from the northern Rockies and crosses the northern plains Friday, winds will markedly increase from the northwest. Gusts over 40 mph are likely with another day of low humidity. Fore weather headlines will likely again be needed Friday. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 239 PM CDT Wed Mar 19 2025 Little changes for the weekend. Gusty winds look to continue both Saturday and Sunday. Another shortwave crosses the area with the passage of a Pacific cold front. Saturday winds will be from the west to southwest as surface low pressure once again deepens across western South Dakota. Saturday night into Sunday the low will migrate across South Dakota with the passage of the Pacific cold front. Winds become northwest and will become quite strong Sunday in the wake of the cold front. Both days will see low humidity values and near-critical or critical fire weather conditions appear likely both days. The fire weather concern may ease just a bit Monday into Tuesday, but still appears that at least elevated conditions will occur. Very little in the way of precipitation chances. The only chance at this point is a slight chance for showers Saturday night with the passage of the Pacific cold front. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1232 AM CDT Thu Mar 20 2025 VFR conditions will persist the next 24 hours. A southwest wind Thursday morning will increase to near 24015G25kt by 18Z at the KLBF and KVTN terminals, then diminish by 00Z Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for NEZ204-206-208. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Roberg
Hazardous weather outlook, Mar 19, 6:45 PM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 745 PM CDT Wed Mar 19 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-210045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 745 PM CDT Wed Mar 19 2025 /645 PM MDT Wed Mar 19 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A fire weather watch is in effect for a large portion of western and north central Nebraska Thursday afternoon through mid evening. Critical fire weather conditions are possible. Wind gusts may reach 35 MPH with minimum relative humidity of 10 to 20 percent. Near critical to critical fire weather conditions are possible during the afternoon hours Friday through Sunday due to a combination of above average temperatures, low humidity, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:01 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more | 12 hr |
| Mar 20, 1:32 PM MDT | Red Flag Warning | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.